zbMATH — the first resource for mathematics

The averaging principle and periodic solutions for nonlinear evolution equations at resonance. (English) Zbl 1292.34059
The author considers semilinear differential equations of the form \[ u'(t)=-Au(t)+\lambda u(t)+F(t,u(t))\quad\text{for }\;t>0, \tag{1} \] where \(\lambda\) is a real number, \(A: X\supset D(A) \to X\) is a sectorial operator acting on a Banach space \(X\) and \(F: [0,+ \infty) \times X^{\alpha} \to X\) is a continuous mapping (here, \(X^{\alpha}\) for \(\alpha \in (0,1)\) is a fractional power space defined by \(X^{\alpha}:=D((A+\delta I)^{\alpha})\), where \(\delta >0\) is such that the operator \(A+\delta I\) is positive definite).
The author begins his examination by considering a special direct sum decomposition of a Banach space \(X:=X_{-}\oplus X_{0}\oplus X_{+}\). Next, assuming that the mapping \(F\) depends also on a parameter \(s\in [0,1]\), he proves, under suitable assumptions on \(F\) and \(A\), that the equation ({1}) possesses a unique mild solution, and he discusses the continuity of mild solutions, with respect to initial data and parameters.
Further, assuming that the nonlinearity in the equation ({1}) is of the form \(\epsilon F\), where \(\epsilon \in[0,1]\) is a parameter, he proves the resonant version of the averaging principle for such equation, expressing the fixed point index of the translation along trajectories in terms of the averaging of the right-hand side of the equation under consideration.
In Section 5, which seems to be the main part of this paper, the author, imposing some geometrical conditions on the nonlinearity \(F\), proves the index formula for periodic solutions to the equation ({1}) being at resonanse at infinity, which determines the Leray-Schauder degree of the vector field \(I-\Phi_{T}\), where \(\Phi_{T}: X^{\alpha} \to X^{\alpha}\) denotes the translation along trajectories, with respect to a ball with sufficiently large radius. Obviously, this theorem is a tool for looking for fixed points of the operator \(\Phi_{T}\). As an application, the author studies the existence of \(T\)-periodic solutions for partial differential equation of the form \[ u_{t}(t,x)=-{\mathcal A}u(t,x)+\lambda u(t,x)+f(t,x,u(t,x),\nabla u(t,x)),\quad t>0,\;x\in\Omega, \] being at resonanse at infinity, where \(\lambda \in \mathbb R\), \(f: [0,+\infty) \times \mathbb R \times \mathbb R \to \mathbb R\) is a continuous mapping satisfying suitable assumptions (\(\Omega\in\mathbb R^n\) denotes here an open bounded set with the boundary \(\partial \Omega\) of the class \(C^{\infty}\)) and \({\mathcal A}\) is a second order differential operator.

34G20 Nonlinear differential equations in abstract spaces
34C29 Averaging method for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
34C25 Periodic solutions to ordinary differential equations
Full Text: DOI arXiv
[1] Furi, M.; Pera, M. P., A continuation principle for forced oscillations on differentiable manifolds, Pacific J. Math., 121, 2, 321-338, (1986) · Zbl 0554.34029
[2] Ćwiszewski, Aleksander, Topological degree methods for perturbations of operators generating compact \(C_0\) semigroups, J. Differential Equations, 220, 2, 434-477, (2006) · Zbl 1086.47030
[3] Ćwiszewski, Aleksander; Kokocki, Piotr, Krasnosel’skii type formula and translation along trajectories method for evolution equations, Discrete Contin. Dyn. Syst., 22, 3, 605-628, (2008) · Zbl 1165.47056
[4] Ćwiszewski, Aleksander; Kokocki, Piotr, Periodic solutions of nonlinear hyperbolic evolution systems, J. Evol. Equ., 10, 3, 677-710, (2010) · Zbl 1239.34039
[5] Kokocki, Piotr, Periodic solutions for nonlinear evolution equations at resonance, J. Math. Anal. Appl., 392, 1, 55-74, (2012) · Zbl 1275.34086
[6] Landesman, E. M.; Lazer, A. C., Nonlinear perturbations of linear elliptic boundary value problems at resonance, J. Math. Mech., 19, 609-623, (1969/1970) · Zbl 0193.39203
[7] Brézis, H.; Nirenberg, L., Characterizations of the ranges of some nonlinear operators and applications to boundary value problems, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4), 5, 2, 225-326, (1978) · Zbl 0386.47035
[8] Bartolo, P.; Benci, V.; Fortunato, D., Abstract critical point theorems and applications to some nonlinear problems with strong resonance at infinity, Nonlinear Anal., 7, 9, 981-1012, (1983) · Zbl 0522.58012
[9] Gonçalves, José Valdo A., On bounded nonlinear perturbations of an elliptic equation at resonance, Nonlinear Anal., 5, 1, 57-60, (1981) · Zbl 0473.35040
[10] Schechter, Martin, Nonlinear elliptic boundary value problems at resonance, Nonlinear Anal., 14, 10, 889-903, (1990) · Zbl 0708.35033
[11] Henry, Daniel, (Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, vol. 840, (1981), Springer-Verlag Berlin) · Zbl 0456.35001
[12] Brown, Robert F., A topological introduction to nonlinear analysis, (2004), Birkhäuser Boston Inc. Boston, MA · Zbl 1061.47001
[13] Hille, Einar; Phillips, Ralph S., (Functional Analysis and Semi-groups, American Mathematical Society Colloquium Publications, vol. 31, (1957), American Mathematical Society Providence, R. I) · Zbl 0078.10004
[14] Cholewa, Jan W.; Dlotko, Tomasz, (Global Attractors in Abstract Parabolic Problems, London Mathematical Society Lecture Note Series, vol. 278, (2000), Cambridge University Press Cambridge) · Zbl 0954.35002
[15] Krasnosel’skiĭ, M. A.; Zabreĭko, P. P., (Geometrical Methods of Nonlinear Analysis, Grundlehren der Mathematischen Wissenschaften, vol. 263, (1984), Springer-Verlag Berlin), Translated from the Russian by Christian C. Fenske · Zbl 0546.47030
[16] Triebel, H., Interpolation theory, function spaces, differential operators, (1978), VEB Deutscher Verlag der Wissenschaften Berlin · Zbl 0387.46033
[17] Garofalo, Nicola; Lin, Fang-Hua, Unique continuation for elliptic operators: a geometric-variational approach, Comm. Pure Appl. Math., 40, 3, 347-366, (1987) · Zbl 0674.35007
[18] de Figueiredo, Djairo G.; Gossez, Jean-Pierre, Strict monotonicity of eigenvalues and unique continuation, Comm. Partial Differential Equations, 17, 1-2, 339-346, (1992) · Zbl 0777.35042
[19] Kenig, Carlos E., Restriction theorems, Carleman estimates, uniform Sobolev inequalities and unique continuation, (Harmonic Analysis and Partial Differential Equations (El Escorial, 1987), Lecture Notes in Math., vol. 1384, (1989), Springer Berlin), 69-90 · Zbl 0692.35019
[20] Mizohata, Sigeru, The theory of partial differential equations, (1973), Cambridge University Press New York, Translated from the Japanese by Katsumi Miyahara · Zbl 0263.35001
[21] Anane, A.; Chakrone, O.; El Allali, Z.; Hadi, I., A unique continuation property for linear elliptic systems and nonresonance problems, Electron. J. Differential Equations, 46, 20, (2001) · Zbl 0989.35048
[22] Ćwiszewski, Aleksander, Periodic solutions of damped hyperbolic equations at resonance: a translation along trajectories approach, Differential Integral Equations, 24, 767-786, (2011) · Zbl 1247.47078
[23] Karpińska, Wioletta, A note on bounded solutions of second order differential equations at resonance, Topol. Methods Nonlinear Anal., 14, 2, 371-384, (1999) · Zbl 0960.34042
[24] Ortega, Rafael; Tineo, Antonio, Resonance and non-resonance in a problem of boundedness, Proc. Amer. Math. Soc., 124, 7, 2089-2096, (1996) · Zbl 0858.34018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.